Variable Influence of Statins on Isoprostanes in Hyperlipidemia

  • Helmut Sinzinger
  • Anthony Oguogho
Part of the Advances in Experimental Medicine and Biology book series (AEMB, volume 525)

Abstract

Although statin therapy under normal circumstances reduces oxidation injury, the isoprostane 8-epi-PGF may increase various time intervals after initiation of treatment in certain patients for unknown reason. All statins seem to be equally affected. Stopping statin therapy causes reversal within about 2 weeks. During and after exercise the 8-epi-PGF increase is more frequent. Isoprostanes may become relevant to discover a statin side effect. The pathophysiological and clinical consequences of this finding need to be elaborated.

Keywords

Creatinine Prostaglandin Statin Creatine Simvastatin 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Sinzinger H, Wolfram RM, Peskar BA. Muscular side effects of statins. J. Cardiovasc. Pharmacol. 2002; 40: 163–171.PubMedCrossRefGoogle Scholar
  2. 2.
    Sinzinger H, Lupattelli G, Chehne F. Increased isoprostane 8-epi-PGF in statininduced myopathy, in: Proc Advances in Prostaglandin and Leukotriene Research. B Samuelsson, R Paoletti, PC Folco, E Granström (Eds) Kluwer Academic Publ, Dordrecht, 2001, pp. 197–199.Google Scholar
  3. 3.
    Phillips PS, Hass R H, Bannykh S, Hathaway S, Gray NL, Kimura BJ, England J.D.F. Scripps Mercy Clinical Research Center. Statin associated myopathy with normal and abnormal creatine kinase: clinical, pathologic and biochemical features. Ann Intern Med, 2002; 137: 581–585PubMedGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2003

Authors and Affiliations

  • Helmut Sinzinger
    • 1
  • Anthony Oguogho
    • 2
  1. 1.Wilhelm Auerswald Atherosclerosis Research GroupViennaAustria
  2. 2.Department of Nuclear MedicineUniversity of ViennaViennaAustria

Personalised recommendations